T Nation

Creatine Allergy


I was using creatine for about a month - within that time I began to develop hives, a rash, then serious itching all over my body.

I had no idea what it could be until I pieced two and two together and decided that it was possibly the creatine, especially after doing research.

I started taking antihistamines three weeks after beginning taking creatine, but they seemed ineffective.

It’s been over two weeks since I stopped taking creatine and the itching is still serve and persists. It is keeping me up at night and really affecting my sleeping pattern. I have been to see a doctor and he agreed it was more than likely creatine. I was prescribed stronger antihistamines but they currently seem to not be working also.

How long will this allergic reaction to creatine last? It’s been over two weeks and it is really taking a toll on my life and my sleep.


My humble opinion is that it likely isn’t the creatine if it’s been two weeks since you discontinued using it and you’re still displaying symptoms. Allergic reactions typically stop when the cause is removed.


That is what I wondered, especially as I believed I had two different things causing my symptoms - itchy bites and the hives (which I believed to be creatine).